Home › Forums › Personal History and Progress Threads › rheumatoid Arthritis and Dermatomyositis…the hard road to
- This topic has 48 replies, 1 voice, and was last updated 8 years, 1 month ago by Eva Holloway.
April 16, 2012 at 1:10 am #328812
it has been awhile since I posted. I had a good year in 2011. Took a two week trip with the choir to Germany end of September, beginning of October. Lot of different places to see that where of the beaten path. I had a busy Christmas season with the choir and beginning of January I started to have problems. I got a staph infection on my right ankle which was caused by a very tiny break in the skin just above the ankle and it got infected fast. Ended up going to the Emergency room. where this was diagnosed. was put on 400 mg of Clindamycin four times a day. Still had to take Minocin three times a week, cut down on a lot of other supplements because I was taking the antibiotic so many times a day and I had to watch when I could take the probiotics and a few other things. My Vitamin D3 level dropped and my ANA went back up. I noticed I have been taking more naps again and haven’t been able to walk all that much.
I finally finished one bottle of Minocin and realized it had expired last December, so I think not getting the right amount of Minocin and then also having a problem with not getting Biaxin for several months and taking Azithromycin ( which has red food coloring in it, and I can’t take that) I did some backsliding health wise. I can tell when my hands, wrists, elbows and knees hurt more something isn’t right.
Starting tomorrow I am starting on a new batch of Minocin that is good till the end of the year. So hopefully I will not herx too much taking a good medication. I am also back on Biaxin and hope to get to feel better soon, Back on the other supplements but having a hard time taking them art the time I should.
Our singing season isn’t over till end of May, we going on a trip to California to see family so I want to feel better by mid-June.
Eva HollowayApril 27, 2012 at 3:02 am #328813
now I had a sore throat and a cough and sometimes at night my chest hurts. After a week on Cypro I am back on my regular medication and supplements. Also I need to get back on LDN because I wake up in the morning stiff and when I was on LDN I didn’t have any problems in the morning. This year has been a mess with taking a variety of antibiotics because of other illnesses. Haven’t been walking as much as I wanted too, but I have to get back to it again to keep up with my muscles any other way I am going to be weak again.
Eva HollowayMay 10, 2012 at 3:22 am #328814
my hands get messy about every four to five weeks. They peel, burn and finally after a week they are getting back to normal. It’s a nasty cycle. I have tried different soaps, creams etc but nothing changes. Maybe now that I am on a good Minocin it may get better.
Eva HollowayMay 26, 2012 at 10:53 pm #328815
Wednesday May 24, I had a severe stomach upset and it was hurting all the way over to my gall bladder, so by 9 pm I asked my husband to take me to the hospital. first they did an ultra sound on the gall bladder, but that looked okay, so then they had me drink this lemonade flavored stuff, about one quart of it and then they did a ct-scan. about an hour later (6 am Thursday morning) they came in and told me that I had to have my appendix out because it looked real bad. By ten am I was in surgery and by noon I was in my room. They went through the belly button and I had two other minor cuts. Doctor told us it was close to rupture. I was home by two pm Friday afternoon.
Well I think that lately some of my issues may have been going back to that infected appendix. My numbers had gone up, my hands started to peel again and were red too. So now I hope with this problem removed I will get better again.
My grandsons remark was” Omi at your age you have your appendix out” He thinks it is a young peoples issue LOL
Eva HollowayJune 11, 2012 at 2:15 am #328816
doing okay after the appendix surgery, but had a set-back with my left hand and wrist. I had to put a pain patch on it and it helps. Now my right ankle hurts again and it is a little red,but I can’t see any breaks in the skin. My hands look terrible and on Tuesday I have a appointment with Dr. K. I need to find out what is going on. Do I have an issue from the surgery or what.
Eva HollowayJune 16, 2012 at 12:14 am #328817
Dr. K. put me on 150 mg of clindy four times a day, plus still using the mino MWF. I am having a hard time to take lot of my other supplements. I take kefir and probiotics late at night two hours after my last antibiotic. I will have to get up earlier to make sure I take the antibiotics earlier and then be able to take the probiotics not so late. My ankle is very sore and if it isn’t better by Monday I will go to the doctor for an x-ray.
I get real sleepy late afternoon and sometimes lay down for half an hour
Eva HollowayJuly 29, 2012 at 12:17 am #328818
Had some odd pain behind my right knee and I couldn’t even lift the foot more than an inch of the floor. When I went to see the doctor that did my hip, for a follow-up, I told him about it. He checked the leg couldn’t find anything. He moved the leg up and down and sidewise it hurt some but not real bad. After I got home I noticed the pain was less and about three hours later I had a bad cramp in my leg and once that was gone my leg was okay. I think it was a cramp stuck behind the kneecap and when the doctor moved the leg it finally started moving down.
Still have some problems with the wrist, not as bad as before. I think the clindy is helping with my hands, they haven’t peeled in about 5 weeks and that is not usual.
The hip doctor told me to walk more with the walker because it keeps me upright.
Eva HollowayAugust 16, 2012 at 1:42 am #328819
had an appointment with an orthopedic doctor about my right leg and knee and he thinks I may have a stress fracture, not something I need right now. I have company coming from German for four weeks. I have to have a scan done and then he will check it again. Once he massaged the lower part of my leg, I then had a bad cramp in my toes and now I am back to normal again. Don’t know for how long. It usually comes back within about two days.
Eva HollowayAugust 27, 2012 at 2:34 am #328820
no stress fracture but the doctor wants to do a corteson injection in my leg. He wants me to get off the antibiotics for four weeks,I can not do that, I tried one week and it didn’t work. I seem to have more issues since I had my appendix out. Wonder if I had some of the fluid that was around my appendix get into my system and is now playing havoc. My right knee area is better but now it hurts on my right foot. Crazy
Eva HollowaySeptember 17, 2012 at 2:35 am #328821
started to issues with the sciatica all of a sudden and couldn’t hardly walk, so I asked Dr. K. to get me back on Biaxin again and within three days of taking Biaxin my leg and hip started to improve. The only thing is she put me on the extra strong Biaxin and it causes some stomach issues right now. Taking it twice a day is not going to work, so maybe one pill a day will have to do.
Eva HollowayOctober 13, 2012 at 1:27 am #328822
I will have to take 2 100 mg minocyclin since I can not get the brand name due to the fact of Medicare. Will see how that will work out
Eva HollowayDecember 9, 2012 at 5:17 am #328823
seems like the minocycline isn’t working too well, Have to talk to Dr. K when I have my next appointment in January. my wrist hurts again and I am a lot tired
Eva HollowayMarch 16, 2013 at 4:20 am #328824
so now I have problems with my gums and jaw. I am going to have oral surgery done on April 8th. I am going to Marble Falls, TX to see Dr. Freeman at Dr. Nunnallys office. Seven hours of dental work. Glad to be put under some. I will stay about three days in Marble Falls. My jaw is causing my teeth to move more together and one of my front teeth cracked because of the pressure from the other teeth.
Eva HollowayOctober 8, 2013 at 1:15 am #328825
started to have problems with my hands and couldn’t figure out why, then I realized that every time I took out my dentures or put them back in I reached into my mouth with my hands and since I have Dermatomyositis and there are always little cuts on my hands they got infected. Even so I washed my mouth out several times. So now I am using rubber gloves from the dentist office and my hands are starting to heal again.
Eva HollowayOctober 18, 2013 at 11:15 pm #328826
about 8 years ago my thyroid crashed and I was put on Thyroid Armour, now Dr. K. told me to skip one day each week because my T3 is little high, just 1 point. Maybe eventually I can get off. The same is that my pulmonary doctor told me that my lungs are healed. My allergy doctor said that is not possible, but when she checked me last week stated that my lungs sound normal. She can not believe how well I am doing even so I have some seasonal allergies.
So thanks to some dedicated doctors I feel pretty good.
The forum ‘Personal History and Progress Threads’ is closed to new topics and replies.